zbMATH — the first resource for mathematics

Torsion pairs over \(n\)-hereditary rings. (English) Zbl 1433.18005
Given a nonnegative integer \(n\), one considers the class \(\mathcal{FP}_{n}\) of all (left) modules \(M\) over a ring \(R\) such that there exists an exact sequence \[ F_{n} \rightarrow F_{n-1}\rightarrow \dots \rightarrow F_{0} \rightarrow M \rightarrow 0 \] of \(R\)-modules, where \(F_{i}\) is finitely generated and projective for all \(i \in \{ 0, \dots, n\}\). This forms a decreasing sequence of subclasses of \(R\)-\(\operatorname{Mod}\). Note that \(\mathcal{FP}_{0}\) is the class of finitely generated \(R\)-modules.
In the article under review, the authors study homological properties associated to \(\mathcal{FP}_{n}\), for every nonnegative integer \(n\). More precisely, they introduce the notion of (left) \(n\)-hereditary ring (see Definition 3.1), which coincides with the usual notion of (left) hereditary ring if \(n = 0\) and of (left) semi-hereditary ring if \(n = 1\). One can also introduce the classes \(\mathcal{FP}_{n}\)-\(\operatorname{Inj}\) and \(\mathcal{FP}_{n}\)-\(\operatorname{Flat}\) of \(\operatorname{FP}_{n}\)-injective and \(\operatorname{FP}_{n}\)-flat \(R\)-modules, respectively, which coincide respectively with the classes of injective and flat modules if \(n=0\). The authors then prove that the new notion of \(n\)-hereditary ring satisfies some of the usual expected homological properties, involving \(\operatorname{FP}_{n}\)-injective and \(\operatorname{FP}_{n}\)-flat \(R\)-modules (see Theorem 4.6). They also study the notion of \(n\)-coherent ring, which coincides with the usual notion of coherence if \(n = 1\).
By their Theorem 4.6, the class \(\mathcal{FP}_{n}\)-\(\operatorname{Inj}\) (resp., \(\mathcal{FP}_{n}\)-\(\operatorname{Flat}\)) is closed under direct sums, extensions and quotients (resp., direct sums, extensions and submodules), provided \(R\) is \(n\)-hereditary. This allows them to consider the torsion pairs \((\mathcal{FP}_{n}\)-\(\operatorname{Inj},\mathcal{FP}_{n}\)-\(\operatorname{Inj}^{\perp})\) and \(({}^{\perp}\mathcal{FP}_{n}\)-\(\operatorname{Flat},\mathcal{FP}_{n}\)-\(\operatorname{Flat})\) in that case (see Theorem 5.3).
The article includes several illustrative examples, and in particular they construct a Bézout ring, which is \(2\)-hereditary but not \(1\)-hereditary, for which the previous torsion pairs for \(n=2\) are nontrivial (see Example 3.3, Proposition 5.6, and Propositions A.2–A.4).
18E40 Torsion theories, radicals
16E60 Semihereditary and hereditary rings, free ideal rings, Sylvester rings, etc.
Full Text: DOI arXiv
[1] Anderson, F. W.; Fuller, K. R., Rings and Categories of Modules, Volume 13 of Graduate Texts in Mathematics, (1992), New York: Springer-Verlag, New York · Zbl 0765.16001
[2] Angeleri Hügel, L.; Happel, D.; Krause, H., Handbook of Tilting Theory, Volume 332 of London Mathematical Society Lecture Note Series, (2007), Cambridge: Cambridge University Press, Cambridge · Zbl 1106.16300
[3] Angeleri H€ugel, L.; Herbera, D.; Trlifaj, J., Tilting modules and Gorenstein rings, Forum Math, 18, 2, 211-229, (2006) · Zbl 1107.16010
[4] Assem, I.; Saorín, M., Abelian exact subcategories closed under predecessors, Commun. Algebra, 33, 4, 1205-1216, (2005) · Zbl 1130.16011
[5] 2014
[6] Bazzoni, S.; Herbera, D., Cotorsion pairs generated by modules of bounded projective dimension, Isr. J. Math, 174, 1, 119-160, (2009) · Zbl 1232.16009
[7] Bieri, R., Homological Dimension of Discrete Groups, (1976), London: Mathematics Department, Queen Mary College, Queen Mary College Mathematics Notes, London · Zbl 0357.20027
[8] Bravo, D.; Pérez, M. A., Finiteness conditions and cotorsion pairs, J. Pure Appl. Algebra, 221, 6, 1249-1267, (2017) · Zbl 1362.18019
[9] Bravo, D.; Parra, C. E., tCG torsion pairs, J. Algebra Appl, (2018)
[10] Brown, K. S., Cohomology of Groups (Graduate Texts in Mathematics), (1982), New York: Springer, New York
[11] Cartan, H.; Eilenberg, S., Homological Algebra. Princeton Landmarks in Mathematics, (1999), Princeton, NJ: Princeton University Press, Princeton, NJ
[12] Colpi, R.; Gregorio, E.; Mantese, F., On the heart of a faithful torsion theory, J. Algebra, 307, 2, 841-863, (2007) · Zbl 1120.18008
[13] Colpi, R., Tilting in Grothendieck categories, Forum Math, 11, 6, 735-759, (1999) · Zbl 0934.18010
[14] Colpi, R.; Trlifaj, J., Tilting modules and tilting torsion theories, J. Algebra, 178, 2, 614-634, (1995) · Zbl 0849.16033
[15] Dickson, S. E., A torsion theory for Abelian categories, Trans. Am. Math. Soc, 121, 1, 223-235, (1966) · Zbl 0138.01801
[16] Enochs, E. E.; Jenda, O. M. G., Relative Homological Algebra. Volume 1, Volume 30 of De Gruyter Expositions in Mathematics, (2011), Berlin: Walter de Gruyter GmbH & Co, Berlin · Zbl 1238.13002
[17] Faith, C., Rings and Things and a Fine Array of Twentieth Century Associative Algebra, (1999), Providence, RI: American Mathematical Society, Providence, RI
[18] 2006Approximations and Endomorphism Algebras of Modules
[19] Hrbek, M., One-tilting classes and modules over commutative rings, J. Algebra, 462, 1-22, (2016) · Zbl 1348.13015
[20] Happel, D.; Reiten, I.; Smalø, S. O., Tilting in abelian categories and quasitilted algebras, Mem. Am. Math. Soc, 120, 575, 88, (1996) · Zbl 0849.16011
[21] Lam, T. Y., Lectures on Modules and Rings, Graduate Texts in Mathematics, (1999), New York: Springer, New York · Zbl 0911.16001
[22] Megibben, C., Absolutely pure modules, Proc. Am. Math. Soc, 26, 4, 561-566, (1970) · Zbl 0216.33803
[23] Parra, C. E.; Saorín, M., Direct limits in the heart of a t-structure: the case of a torsion pair, J. Pure Appl. Algebra, 219, 9, 4117-4143, (2015) · Zbl 1333.18017
[24] Roos, J.-E, Commutative Algebra: Durham 1981 (Durham, 1981), Volume 72 of London Mathematical Society Lecture Note Series, Finiteness conditions in commutative algebra and solution of a problem of Vasconcelos, 179-203, (1982), Cambridge: Cambridge University Press, Cambridge
[25] Rotman, J. J., An Introduction to Homological Algebra, Universitext, (2008), New York: Springer · Zbl 0441.18018
[26] Stenström, B., Coherent rings and fp-injective modules, J. Lond Math. Soc, 2, 2, 323-329, (1970) · Zbl 0194.06602
[27] Stenström, B., Rings of Quotients, (1975), New York/Heidelberg: Springer-Verlag, New York/Heidelberg
[28] Vasconcelos, W. V., The Rings of Dimension Two, 22, Lecture Notes in Pure and Applied Mathematics, (1976), New York/Basel: Marcel Dekker, Inc, New York/Basel
[29] 2017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.